Electronic Communications in Probability

Transportation-information inequalities for continuum Gibbs measures

Yutao Ma, Ran Wang, and Liming Wu

Full-text: Open access


The objective of this paper is to establish explicit concentration inequalities for the Glauber dynamics related with continuum or discrete Gibbs measures. At first we establish the optimal transportation-information $W_1 I$-inequality for the $M/M/\infty$-queue associated with the Poisson measure, which improves several previous known results. Under the Dobrushin's uniqueness condition, we obtain some explicit $W_1 I$-inequalities for Gibbs measures both in the continuum and in the discrete lattice. Our method is a combination of Lipschitzian spectral gap, the Lyapunov test function approach and the tensorization technique.

Article information

Electron. Commun. Probab., Volume 16 (2011), paper no. 52, 600-613.

Accepted: 10 October 2011
First available in Project Euclid: 7 June 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60E15. 60K35

transportation-information inequality concentration inequality Gibbs measure Lyapunov function method

This work is licensed under aCreative Commons Attribution 3.0 License.


Ma, Yutao; Wang, Ran; Wu, Liming. Transportation-information inequalities for continuum Gibbs measures. Electron. Commun. Probab. 16 (2011), paper no. 52, 600--613. doi:10.1214/ECP.v16-1670. https://projecteuclid.org/euclid.ecp/1465262008

Export citation


  • L. Bertini, N. Cancrini and F. Cesi. The spectral gap for a Glauber-type dynamic in a continuous gas. Ann. Inst. Henri Poincare Probab. Stat. 38(1)(2004), 91-108.
  • D. Chafai. Binomial-Poisson inequalities and M/M/°? queue, ESAIMS Probab. Stat. 10(2006), 317-339.
  • R. L. Dobrushin. The description of a random field by means of conditional probabilities and condition of its regularity. Theory Probab. Appl. 13(1968), 197-224.
  • R. L. Dobrushin. Prescribing a system of random variables by conditional distributions. Theory Probab. Appl. 15(1970), 458-486.
  • F. Q. Gao, A. Guillin and L. M. Wu. Berstein type's concentration inequalities for symmetric Markov processes. To appear in SIAM: Theory of Probability and its Applications 2011.
  • F. Q. Gao, L. M. Wu. Transportation information inequalities for Gibbs measures. Preprint, 2007.
  • A. Guillin, A. Joulin, C. Léonard and L. M. Wu. Transportation-information inequalities for Markov processes (III): processes with jumps. Preprint, 2008.
  • A. Guillin, C. Léonard, L. M. Wu and N. Yao. Transportation-information inequalities for Markov processes.Probab. Theory Relat. Fields 144(2009), 669-695.
  • A. Guillin, C. Léonard, F.-Y. Wang and L. M. Wu. Transportation-information inequalities for Markov processes (II): relations with other functional inequalities. Available online at Arxiv 0902.2101
  • A. Joulin. A new Poisson-type deviation inequality for Markov jump processes with positive Wasserstein curvature. Bernoulli. 15(2)(2009), 532–549.
  • A. Joulin and Y. Ollivier. Curvature, concentration, and error estimates for Markov chain Monte Carlo. Ann. Probab. 38(6)(2010), 2418-2442.
  • Yu. Kondratiev and E. Lytvynov. Glauber dynamics of continuous particle systems. Ann. Inst. Henri Poincare Probab. Stat. 41(2005), 685-702.
  • W. Liu and Y.T. Ma. Spectral gap and convex concentration inequalities for birth-death processes. Ann. Inst. Henri Poincare Probab. Stat. 45(1)(2009), 58–69.
  • Y. T. Ma, S. Shen, X. Y. Wang and L. M. Wu. Transportation inequalities: from Poisson to Gibbs measures. Bernoulli 17(1) (2011), 155-169.
  • Y. Ollivier. Ricci curvature of Markov chains on metric spaces. J. Funct. Anal. 256(3)(2009), 810–864.
  • J. Picard. Formules de dualite sur l'espace de Poisson. Ann. Inst. Henri Poincare Probab. Stat. 32(4)(1996), 509–548.
  • C. Preston. Spatial birth-and-death processes, in: Proceedings of the 40th Session of the International Statistical Institute (Warsaw), 2, in Bull. Inst. Internat. Statist. 46(1975), 371-391.
  • D. Ruelle, Statistical Mechanics: Rigorous Results 1969, Benjamin.
  • L. M. Wu. A new modified logarithmic Sobolev inequality for Poisson processes and several applications. Probab. Theory Relat. Fields 118(2000), 427-438.
  • L. M. Wu. Estimate of the spectral gap for continuous gas. Ann. Inst. Henri Poincaré Probab. Stat.40(2004), 387-409.